Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 78, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 24, 2007, 4:34 PM MST for Pima County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 4:34 PM MST (23:34 UTC)
- Expired
- Aug 24, 2007, 5:15 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 93 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 242336 SVRTWC AZC019-250015- /O.NEW.KTWC.SV.W.0078.070824T2334Z-070825T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 434 PM MST FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 515 PM MST * AT 427 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD...JUST NORTH OF SASABE...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SASABE AT 450 PM MST LAT...LON 3167 11149 3165 11168 3153 11167 3144 11139 $$ WEATHER.GOV/TUCSON
3 follow-up statements
000 WWUS55 KTWC 242347 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 445 PM MST FRI AUG 24 2007 AZC019-250015- /O.CON.KTWC.SV.W.0078.000000T0000Z-070825T0015Z/ PIMA AZ- 445 PM MST FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR EXTREME SOUTH CENTRAL PIMA COUNTY... AT 445 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF THE JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD NEAR SASABE. MOVEMENT WAS TO THE SOUTHEAST AT ABOUT 5 MPH. EXPECT DAMAGING WINDS TO 60 MPH...LARGE HAIL...AND HEAVY RAINFALL WITH THIS STORM. LAT...LON 3167 11149 3165 11168 3153 11167 3144 11139 $$
000 WWUS55 KTWC 250001 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 459 PM MST FRI AUG 24 2007 AZC019-250015- /O.CON.KTWC.SV.W.0078.000000T0000Z-070825T0015Z/ PIMA AZ- 459 PM MST FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR FAR SOUTH CENTRAL PIMA COUNTY... AT 452 PM MST...A SEVERE THUNDERSTORM WAS NOTED NEAR SAN MIGUEL...OR ABOUT 22 MILES SOUTH OF SELLS. THIS STORM WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM NEAR SASABE HAD MOVED SOUTH OF THE INTERNATIONAL BORDER. EXPECT DAMAGING WINDS TO 60 MPH...LARGE HAIL...AND HEAVY RAIN WITH THE STORM DEVELOPING NEAR SAN MIGUEL. LAT...LON 3167 11149 3172 11184 3161 11191 3144 11139 $$
000 WWUS55 KTWC 250016 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 514 PM MST FRI AUG 24 2007 AZC019-250024- /O.EXP.KTWC.SV.W.0078.000000T0000Z-070825T0015Z/ PIMA AZ- 514 PM MST FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY EXPIRES AT 515 PM MST... NATIONAL WEATHER SERVICE RADAR INDICATES THAT THE SEVERE THUNDERSTORMS HAVE MOVED WEST AND WEAKENED. HOWEVER...THUNDERSTORMS PRODUCING PEA SIZED HAIL AND HEAVY RAINFALL WILL STILL BE POSSIBLE OVER THE NEXT HOUR. LAT...LON 3167 11149 3172 11184 3161 11191 3144 11139 $$ SHOEMAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:00 PM MST, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 24, 2:00 PM MST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI AUG 24 2007 .SYNOPSIS...AN INCREASINGLY MOIST SOUTHERLY FLOW...A LESS STABLE AIRMASS...AND MID LEVEL IMPULSES WILL COMBINE FOR A MUCH GREATER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS. && .DISCUSSION...EARLIER AND MORE WIDESPREAD THUNDERSTORM DEVELOPMENT AS EXPECTED TODAY. STILL PLENTY OF MOISTURE AROUND AS EVIDENCED BY 1.57 INCHES PW ON THE 12Z KTWC SOUNDING (CONSISTENT WITH GOES SOUNDER ESTIMATES ACROSS SOUTHERN ARIZONA)...AND SURFACE DEWPTS IN THE 60S. SHEAR STILL NOT GREAT BUT WARMER LOWER LEVELS AND SOME COOLING ABOVE H5 HAS HELPED...AND A WEAK DEFORMATION AREA STILL HINTED AT ON WATER VAPOR IMAGERY ACROSS PORTIONS OF SOUTHERN ARIZONA THAT MAY BE STRENGTHENING AGAIN AS A MID LEVEL CIRCULATION PULLS NORTHWEST OFF THE NORTHERN BAJA COAST. DEEPER MOISTURE WITH DEBRIS COMING UP FROM THE SOUTH TONIGHT AND SEVERAL EMBEDDED WEAKNESSES IN THE FLOW. EXPECT THIS TO TRIGGER SOME OVERNIGHT CONVECTION THAT SPREADS INTO A BUSY...WET...AND COOLER SATURDAY. NAM12 HAS THE MAIN SHOTGUN OF IMPULSES SHIFTING INTO CENTRAL ARIZONA SATURDAY NIGHT AND NORTH OF THE AREA SUNDAY AS THE RIDGE SPREADS BACK IN FROM THE EAST. IF WE ARENT TOO WORKED OVER SUNDAY SHOULD SEE ANOTHER GOOD ROUND OF SHOWERS AND THUNDERSTORMS WITH AN INITIAL FAVORABLE 4 CORNERS POSITION...BUT AT THIS POINT IT LOOKS LIKE THE NEXT 24 HOURS MAY BE BUSY AND WIDESPREAD ENOUGH TO MAKE SUNDAY A DOWN DAY. THIS MAY GIVE WAY TO A HIGH CENTER RECONSOLIDATING NEARLY OVERHEAD EARLY IN THE NEW WEEK...PROBABLY KNOCKING THUNDERSTORM COVERAGE BACK TO DOWN TO ISOLATED LEVELS FOR VALLEY LOCATIONS BY TUESDAY AND WEDNESDAY. && .AVIATION...SCATTERED THUNDERSTORMS THIS AFTERNOON WILL PERSIST OVERNIGHT IN SOME LOCATIONS. THUNDERSTORM ACTIVITY IS THEN EXPECTED ACROSS ALL OF SOUTHEAST ARIZONA SATURDAY AND SUNDAY. VISIBILITIES NEAR THE THUNDERSTORMS TODAY WILL BE 2-4 SM WITH BKN050 CEILINGS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 24, 4:21 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL VAIL 32.05N 110.71W
08/24/2007 M0.75 INCH PIMA AZ TRAINED SPOTTER
0330 PM TSTM WND DMG TUCSON 32.24N 110.94W
08/24/2007 PIMA AZ LAW ENFORCEMENT
POWER POLES DOWN NEAR 22ND STREET BETWEEN SWAN AND
COLUMBUS.
&&The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 6:34 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 86 min |
| Aug 23, 7:03 PM MST | Severe Thunderstorm Warning | TWC | Graham | 27 min |
| Aug 23, 7:45 PM MST | Areal Flood Advisory | TWC | Graham | 60 min |
| Aug 24, 1:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Aug 24, 1:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 24, 2:03 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 87 min |
| Aug 24, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 47 min |
| Aug 24, 3:08 PM MST | Flash Flood Warning | TWC | Santa Cruz | 97 min |
| Aug 24, 3:10 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 24, 3:16 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Aug 24, 3:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.